MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM XS LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM XS LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-100
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent primary left tka outside of cors scope.On (b)(6), 2019, patient was revised for mechanical issues.Patient presented again with pain and signs of femoral loosening.Was revised on (b)(6) 2022.All components were exchanged except tibial components.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a mrh femoral component was reported.The event was not confirmed.Method & results: device evaluation and results: material analysis, visual, dimensional and functional inspections were not performed as no devices were returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description
Patient underwent primary left tka outside of cors scope.On (b)(6) 2019, patient was revised for mechanical issues.Patient presented again with pain and signs of femoral loosening.Was revised on (b)(6) 2022.All components were exchanged except tibial components.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a mrh femoral component was reported.The event was confirmed.Method & results: -device evaluation and results: material analysis, visual, dimensional and functional inspections were not performed as no devices were returned.Clinician review: a review of medical records with a clinical consultant indicated" this patient underwent multiple surgeries following bilateral total knee arthroplasties.This inquiry concerns the left knee which had been revised elsewhere initially and then underwent two revisions, one for instability and one for femoral loosening.I can confirm that the patient underwent a revision procedure since the pre-revision radiographs show a revision implant in place with a dislocated patella.I can confirm that the patient underwent a third revision for femoral loosening since i was able to review the operation report and post revision x-rays.The causes of failure of a primary knee arthroplasty due to mechanical issues such as loosening, and instability such as extensor mechanism disruption, are multifactorial and the root cause of these failures cannot be determined with certainty.They could be attributed to surgical factors including cementing technique, positioning, alignment, restoration of kinematics and restoration of the extensor mechanism.Patient factors including activity level and bmi can also be causative.I would not assign any causality to the implants themselves." device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the event was confirmed via evaluation of medical records by a clinical consultant.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MRH KNEE FEM XS LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15986080
Report Number0002249697-2022-01835
Device Sequence Number17664739
Product Code KRO
UDI-Device Identifier07613327045109
UDI-Public07613327045109
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number6481-1-100
Device Catalogue Number64811100
Device Lot NumberEHC2N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight88 KG